Alert archive / Arizona / Special Weather Statements in 2017
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 3, 2017, 2:10 PM MST. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 2:10 PM MST (21:10 UTC)
- Expired
- Aug 3, 2017, 3:00 PM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 107 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
884
WWUS85 KTWC 032110
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
210 PM MST THU AUG 3 2017
AZZ506-509-511-032200-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
210 PM MST THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST
CENTRAL PINAL COUNTIES UNTIL 300 PM MST...
At 210 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles east of Christmas, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
San Carlos Reservoir, Aravaipa Creek Preserve, Klondyke and
Dudleyville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3279 11030 3285 11074 3309 11069 3312 11067
3311 11066 3314 11063 3313 11059 3315 11058
3315 11055 3317 11054 3316 11053 3318 11053
3319 11050 3318 11046 3320 11046 3320 11045
TIME...MOT...LOC 2110Z 005DEG 10KT 3299 11052
$$
LEINSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 3, 9:16 AM MST, 4 hours 54 minutes earlier.
Area forecast discussion, Aug 3, 9:16 AM MST, 4 hours 54 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 916 AM MST Thu Aug 3 2017 .SYNOPSIS...Expect a fairly typical monsoon pattern into the weekend with areas of mainly afternoon and evening showers and thunderstorms. There should be a bit of a downtrend in activity early next week as the air mass temporarily dries. High temperatures will remain slightly below normal through Saturday, then warm to seasonable levels early next week. && .DISCUSSION...Satellite water vapor imagery was showing a disturbance tracking northward through far southeast California and western Arizona this morning. Imagery depicted significant mid-level drying in the wake of this feature, but surface dew points remained high in the upper 60s and lower 70s. That said, still looking at decent low-level moisture across the western deserts even though dew points will lower with daytime mixing. Drier air mass was noted across far southeast and east-central Arizona this morning. Latest models suggested slightly less coverage in thunderstorms today compared to the past several days. Main areas of concern for locally heavy rainfall and strong outflow winds will be across Pima and Santa Cruz counties, with isolated and somewhat diminished activity across Cochise, Graham and Greenlee counties. Current forecast appeared to be in good shape so no updates anticipated this morning. && .AVIATION...Valid thru 04/18Z. Variable mid and high clouds this morning from decaying debris cloud moving up from Mexico. Isolated-Scattered TSRA/SHRA will be possible again today, primarily after 03/19Z. Brief MFR conditions and strong outflows with storms, otherwise VFR with normal diurnal wind trends. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Fire weather concerns remain low into this weekend. Daily shower and thunderstorm chances will persist across most of southeast Arizona. A drying trend late in the weekend into early next week will then bring greatly reduced thunderstorm coverage to the area, although RH values will remain favorable (just not as high as recently). Outside of gusty thunderstorm winds, expect 20-foot winds to remain at or below 15 mph and follow typical upslope/down valley diurnal patterns. && .PREV DISCUSSION...PW values still on the high side this morning but will see a gradual decrease in PW as the day progresses with values less than an inch east of Tucson. This would result in surface dewpoints cratering into the upper 40s and lower 50s this afternoon across eastern CWA. Overall, will go with isolated to scattered coverage of showers/t-storms with best areal coverage occurring south and west of Tucson. The theme for tomorrow into the weekend will be continued drying trend with less areal coverage of afternoon and early evening showers and thunderstorms each day. In fact Sunday could see only a few cumulus clouds in the afternoon, especially if the GFS is right with PW values less than an inch area wide. Warm and mostly dry early next week with upper high over southern Arizona and northern Sonora. This will result in triple digit high temperatures returning to Tucson. Models hinting that the upper high will shift into New Mexico next Wednesday which will allow moisture to return to the area. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 3, 1:07 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tucson AZ
107 PM MST THU AUG 3 2017
AZZ507-032030-
Upper San Pedro River Valley including Sierra Vista/Benson-
107 PM MST THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ COUNTY
UNTIL 130 PM MST...
At 105 PM MST, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Sonoita, or 22 miles northwest of Sierra
Vista. This storm was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sonoita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 11054 3166 11063 3178 11069 3193 11061
3190 11050
TIME...MOT...LOC 2005Z 232DEG 2KT 3175 11060
KDSpecial weather statement, Aug 3, 2:10 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
210 PM MST THU AUG 3 2017
AZZ506-509-511-032200-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-
210 PM MST THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRAHAM AND EAST
CENTRAL PINAL COUNTIES UNTIL 300 PM MST...
At 210 PM MST, Doppler radar was tracking a strong thunderstorm 13
miles east of Christmas, moving south at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
San Carlos Reservoir, Aravaipa Creek Preserve, Klondyke and
Dudleyville.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3279 11030 3285 11074 3309 11069 3312 11067
3311 11066 3314 11063 3313 11059 3315 11058
3315 11055 3317 11054 3316 11053 3318 11053
3319 11050 3318 11046 3320 11046 3320 11045
TIME...MOT...LOC 2110Z 005DEG 10KT 3299 11052
LEINSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 6:48 PM MST | Special Weather Statement | TWC | Graham | 42 min |
| Aug 3, 1:07 PM MST | Special Weather Statement | TWC | Santa Cruz | 23 min |
| Aug 3, 1:39 PM MST | Areal Flood Advisory | TWC | Graham | 111 min |
| Aug 3, 2:11 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Aug 3, 2:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Aug 3, 2:47 PM MST | Special Weather Statement | TWC | Cochise | 43 min |
| Aug 3, 3:03 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 3, 3:18 PM MST | Special Weather Statement | TWC | Pinal | 42 min |
| Aug 3, 3:26 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Aug 3, 3:45 PM MST | Areal Flood Advisory | TWC | Pinal | 3 hr |
| Aug 3, 4:07 PM MST | Special Weather Statement | TWC | Pinal | 53 min |
| Aug 3, 4:13 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 3, 4:24 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
Nearby
Special Weather Statements in Arizona, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.